Texas, 2009Damaging Wind in Texas, July 26, 2009
July 26, 2009 · NWS SHV · 1 event in 1 county or zone
Strong to severe thunderstorms developed across portions of northeast Texas during the late evening hours of July 26th. These storms developed along outflow boundaries from convection earlier in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across portions of northeast Texas during the late evening hours of July 26th. These storms developed along outflow boundaries from convection earlier in the afternoon. The storms produced mostly strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 8:03 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 26, 8:03 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CDT SUN JUL 26 2009
.DISCUSSION...
LOOKS LIKE THE THREAT FOR SEVERE WEATHER HAS DIMINISHED SOMEWHAT FOR
THIS EVENING. HOWEVER...WITH THE ON GOING RAINFALL IN THE NORTHEAST
PORTION OF THE CWA AND EXPECTED REDEVELPOMENT OF ADDITIONAL
CONVECTION LATER TONIGHT AREA WIDE...THINK THE POPS SHOULD REMAIN
AS IS. NOT PLANNING ANY CHANGES TO THE FORECAST AT THIS TIME.
&&
.AVIATION...
MAINLY VFR CONDITIONS WILL PERSIST THROUGH 12Z MONDAY. VCTS
CONDITIONS WILL RETURN BY DAYBREAK ACROSS THE RED RIVER VALLEY
FOLLOWED BY INCREASED CONVECTION ACROSS ALL AREA TERMINALS BY 18Z.
LIGHT SOUTHERLY WINDS WILL PREVAIL THROUGH MUCH OF THE TERMINAL
FORECAST PERIOD. HOWEVER...A COLD FRONT MAY BRING A WIND SHIFT FOR
TXK TOWARD 00Z TUESDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 84 75 83 75 / 60 70 70 70 70
MLU 74 84 74 83 74 / 60 70 70 70 70
DEQ 73 83 71 81 71 / 60 70 70 70 70
TXK 73 83 72 81 72 / 60 70 70 70 70
ELD 73 83 72 81 73 / 60 70 70 70 70
TYR 76 84 75 85 75 / 60 70 70 70 70
GGG 76 84 75 85 75 / 60 70 70 70 70
LFK 76 87 75 87 75 / 50 60 70 70 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, Jul 26, 9:39 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CDT SUN JUL 26 2009
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
1039 AM CDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY
INTO THE OVERNIGHT HOURS ALONG A COLD FRONT WHICH WILL MOVE SOUTH
TOWARDS THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS INTO SOUTHWEST
ARKANSAS. THESE STORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG
WIND GUSTS BUT THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL...
MAINLY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE REGION
THROUGH THE UPCOMING WORK WEEK. UPPER LEVEL DISTURBANCES WILL BE
MOVING PARALLEL TO THE FRONTAL BOUNDARY WHICH WILL RESULT IN
PERIODS OF HEAVY RAINFALL THROUGHOUT THE WEEK. RAINFALL THROUGH
THE WEEK COULD TOTAL FOUR TO EIGHT INCHES WHICH MEANS A FLOOD
THREAT COULD DEVELOP ACROSS THE REGION. IN ADDITION TO THE FLOOD
CONCERNS...SOME OF THESE STORMS COULD PRODUCE STRONG AND DAMAGING
WIND GUSTS AS WELL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF AND WHEN ADDITIONAL
THUNDERSTORM ACTIVITY DEVELOPS THROUGH TONIGHT.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-271100-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1039 AM CDT SUN JUL 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE DAY ACROSS THE REGION. THE ATMOSPHERE IS BECOMING VERY
UNSTABLE ACROSS DEEP EAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL
LOUISIANA. WITH THE STORMS SHIFTING SOUTHWARD TOWARDS THESE
REGIONS LATER TODAY...STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH THE PRIMARY CONCERN BEING DAMAGING WIND GUSTS. ALONG
WITH THE WIND THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS
WELL. ADDITIONAL THUNDERSTORM ACTIVITY WILL BE POSSIBLE AS WE
TRANSITION INTO THE OVERNIGHT HOURS AS A FRONTAL BOUNDARY IS
EXPECTED TO STALL JUST NORTH OF THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONTAL BOUNDARY IS EXPECTED TO STALL ACROSS THE REGION
THROUGH THE UPCOMING WORK WEEK. UPPER LEVEL DISTURBANCES WILL BE
MOVING PARALLEL TO THE FRONTAL BOUNDARY WHICH WILL RESULT IN
PERIODS OF HEAVY RAINFALL THROUGHOUT THE WEEK. RAINFALL THROUGH
THE WEEK COULD TOTAL THREE TO SIX INCHES...ESPECIALLY ALONG THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS INTO NORTHWEST AND NORTH
CENTRAL LOUISIANA. THEREFORE...A FLOOD THREAT COULD DEVELOP
ACROSS THE REGION LATER IN THE WEEK. IN ADDITION TO THE FLOOD
CONCERNS...SOME OF THESE STORMS COULD PRODUCE STRONG AND DAMAGING
WIND GUSTS AS WELL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS MAY BE NEEDED LATER TODAY ACROSS
PORTIONS OF THE REGION.
13
In the hours before
Special weather statement, Jul 26, 6:38 PM CST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CDT SUN JUL 26 2009
ARZ050-051-270145-
HOWARD-SEVIER-
738 PM CDT SUN JUL 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...GILLHAM AND UMPIRE...
AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WICKES...OR 11 MILES
NORTHWEST OF UMPIRE...MOVING SOUTH AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
05Special weather statement, Jul 26, 9:49 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT SUN JUL 26 2009
TXZ124-136-270430-
SMITH-WOOD-
1049 PM CDT SUN JUL 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
WOOD AND SMITH...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...HOARD...LINDALE...MINEOLA...PLEASANT
GROVE...QUITMAN AND TYLER...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS WITH THE STRONGEST CONVECTION 5 MILES
NORTHWEST OF GRAND SALINE...OR 17 MILES WEST OF MINEOLA...MOVING
EAST AT 20 MPH.
DIME SIZE HAIL...INTENSE LIGHTNING...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
05Thunderstorm Wind, Wood
- When
- July 26, 10:00 PM CST
- Where
- Wood County, 2.7 mi ENE of Alba
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.800, -95.580
Local Fire Department in Quitman reported a tree downed across FM 182 near Lake Fork Dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New Jersey, July 26, 20091 death · 3 injured · $44,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New Jersey, July 26, 200912 injured · $2.2 million · 1 in hail · 14 events
- Heat in California, July 26, 20091 death · 3 injured · 1 event
- Rip Current in Michigan, July 26, 20091 death · 1 event
- Damaging Winds in North Carolina, July 26, 2009$5.0 million · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, July 26, 20093 injured · $532,000 · 1 in hail · 6 events
- Tornado in New York, July 26, 2009$300,000 · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, July 26, 2009$450,000 · 1.5 in hail · 5 events
- Lightning Strike in Georgia, July 26, 2009$450,000 · 1 event
- Flash Flooding and Hail in Tennessee, July 26, 2009$156,000 · 1.75 in hail · 11 events
- Flash Flood and Hail in Virginia, July 26, 20091 injured · $34,000 · 1 in hail · 25 events
- Hail and Damaging Winds in New York, July 26, 2009$84,000 · 51 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 188127.